MAUDE Adverse Event Report: MAKO SURGICAL CORP. CHECKPOINT 3.5 HEX IMPACTION STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. CHECKPOINT 3.5 HEX IMPACTION STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 111653
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582); Bone Notching (4890)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
When removing the checkpoint 3.5mm hex, impaction (acetabular checkpoint) from the patient's pelvis at the conclusion of the case, tip of checkpoint was found to be broken off inside bone.Attending surgeon attempted to remove broken piece but was unable to.Attending surgeon made clinical decision to leave device fragment in patient.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a mako checkpoint was reported.The event was confirmed.Method & results: product evaluation and results: visual inspection confirmed the event.Device is broken in pieces.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other complaints with similar event(s) for the lot referenced.Conclusions: the alleged failure mode was confirmed.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description
No new information.

Brand Name
CHECKPOINT 3.5 HEX IMPACTION STERILE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key22919269
Report Number3005985723-2025-00400
Device Sequence Number21301890
Product Code OLO
UDI-Device Identifier00848486017316
UDI-Public00848486017316
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K170593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number111653
Device Lot Number29196800-003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown